Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 35, NWS Melbourne, FL

June 28, 2013Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 28, 2013, 4:32 PM EDT for Brevard County, Florida. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2013, 4:32 PM EDT (20:32 UTC)
Expired
Jun 28, 2013, 5:15 PM EDT
In force
43 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 14 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 4:48 PM EDTTSTM WND DMGPalm Bay, FLTREE DOWN ON LIVE WIRES NEAR INTERSECTION OF PACE DRIVE NW AND LAMPLIGHTER DRIVE NW. REPORTED BY PALM BAY PD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
718 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WUUS52 KMLB 282032
SVRMLB
FLC009-282115-
/O.NEW.KMLB.SV.W.0035.130628T2032Z-130628T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
432 PM EDT FRI JUN 28 2013

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BREVARD COUNTY IN FLORIDA

* UNTIL 515 PM EDT.

* AT 430 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF PALM BAY...AND MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  MALABAR...GRANT...MELBOURNE BEACH AND INDIALANTIC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2782 8075 2783 8079 2797 8087 2810 8061
      2809 8059 2805 8058 2798 8054 2802 8054
      2810 8059 2812 8057 2807 8055 2793 8048
      2791 8048
TIME...MOT...LOC 2032Z 245DEG 21KT 2793 8073

$$
3 follow-up statements
833 
WWUS52 KMLB 282054
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
454 PM EDT FRI JUN 28 2013

FLC009-282115-
/O.CON.KMLB.SV.W.0035.000000T0000Z-130628T2115Z/
BREVARD-
454 PM EDT FRI JUN 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL BREVARD COUNTY...

AT 453 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER PALM BAY AND SOUTH 
MELBOURNE...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... 
MALABAR...GRANT...VALKARIA...MELBOURNE SHORES...MELBOURNE BEACH... 
FLORIDANA BEACH...SPESSARD HOLLAND PARK AND INDIALANTIC.

LAT...LON 2785 8066 2791 8077 2801 8079 2810 8061
      2809 8059 2805 8058 2798 8054 2802 8054
      2810 8059 2812 8057 2807 8055 2793 8048
      2791 8048
TIME...MOT...LOC 2053Z 245DEG 21KT 2798 8060

$$
003 
WWUS52 KMLB 282108
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
508 PM EDT FRI JUN 28 2013

FLC009-282115-
/O.CON.KMLB.SV.W.0035.000000T0000Z-130628T2115Z/
BREVARD-
508 PM EDT FRI JUN 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN BREVARD COUNTY...

AT 502 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT SEVERE THUNDERSTORMS CAPABLE OF STRONG WINDS FROM SOUTH 
MELBOURNE AND MALABAR TO THE COAST FROM INDIALANTIC TO SPESSARD
HOLLAND PARK...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL BE 
MOVING OFFSHORE BY 515 PM. 

LAT...LON 2795 8061 2803 8074 2810 8061 2809 8059
      2805 8058 2798 8054 2802 8054 2810 8059
      2812 8057 2807 8055 2799 8051
TIME...MOT...LOC 2107Z 245DEG 21KT 2801 8052

$$
610 
WWUS52 KMLB 282112
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
512 PM EDT FRI JUN 28 2013

FLC009-282120-
/O.EXP.KMLB.SV.W.0035.000000T0000Z-130628T2115Z/
BREVARD-
512 PM EDT FRI JUN 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BREVARD COUNTY
WILL EXPIRE AT 515 PM EDT...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD MOVED OFFSHORE INTO 
THE ATLANTIC...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 2795 8061 2803 8074 2810 8061 2809 8059
      2805 8058 2798 8054 2802 8054 2810 8059
      2812 8057 2807 8055 2799 8051
TIME...MOT...LOC 2110Z 245DEG 21KT 2802 8050

$$



CRISTALDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:30 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 28, 3:30 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT FRI JUN 28 2013

.DISCUSSION...

...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE WEEKEND
AND INTO EARLY NEXT WEEK...

CURRENT/TONIGHT...SCATTERED LIGHTNING STORMS WILL MOVE ENE MAINLY N
OF LAKE KISSIMMEE-CAPE CANAVERAL LINE THROUGH LATE AFTERNOON WITH
ADDITIONAL CONVECTIVE ACTIVITY FOR SRN BREVARD/SRN OSCEOLA AND
OKEECHOBEE COUNTY AND THE TREASURE COAST INTO THIS EVENING. LOW LVL
SW FLOW WILL HOLD OFF THE SEA BRZ NORTH OF SEBASTIAN INLET WITH SEA
BREEZE BOUNDARY JUST MAKING IT ONTO THE MAINLAND ALONG THE SRN
TREASURE COAST. WILL CONTINUE HIGHEST EVENING POPS NEAR THE COAST
AND SRN SECTIONS AND ONLY A SLIGHT CHANCE FOR LINGERING ACTIVITY
PAST 8 PM ACROSS THE NRN INTERIOR. HRRR MODEL INDICATES MUCH OF THE
ACTIVITY ACROSS NRN SECTIONS WILL MAKE IT INTO THE TREASURE COAST
DURING THE EARLY EVENING. COULD SEE A FEW STRONG EVENING STORMS WITH
STRONG WINDS...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING.

SAT-MON...A STORMY WEEKEND IS SHAPING UP EACH AFTERNOON AS DEEP AND
MOIST SW FLOW AHEAD OF AN MID LAYER TROUGH DIGGING FROM THE OHIO
VALLEY INTO THE SE STATES ALLOWS NUMEROUS SHOWERS AND STORMS TO MOVE
NORTHEAST EACH DAY WITH SOME ACTIVITY LINGERING INTO THE EVENING
HOURS. FOR SATURDAY...WILL SHOW HIGHEST POPS NORTH NEAR THE DEEPEST
MOISTURE ACROSS THE NRN PENINSULA AND ALSO ACROSS MARTIN COUNTY
WHERE DEEPER MOISTURE WILL MOVE UP FROM SOUTH FL. FOR SUNDAY AND
MONDAY WILL GO WITH LIKELY RAIN CHANCES EACH DAY (60 PCT) WITH
NUMEROUS SHOWERS AND STORMS EXPECTED. INCREASED CLOUD COVER IS
EXPECTED ESPEC SUNDAY INTO MONDAY. HIGHS WILL BE NEAR 90 TO THE
LOWER 90S. STEERING FLOW WILL BE FROM THE SW AT 15-20 KNOTS ON SAT
AND 20-25 KNOTS MAKING FOR FASTER NE STORM MOTION TOWARD THE COAST
AND NEAR SHORE ATLANTIC WATERS EACH DAY. STRONG STORMS OVER THE
WEEKEND MAY CONTAIN SMALL HAIL...FREQUENT LIGHTNING AND GUSTY WINDS
ESPECIALLY WITH THE STRONGER ENVIRONMENTAL FLOW. BOATERS AND
BEACHGOERS SHOULD CHECK THE RADAR AND FORECAST BEFORE HEADING TO THE
BEACH...INTRACOASTAL WATERS OR ATLC THIS WEEKEND INTO MONDAY.

TUE-THU...PREVIOUS EXTENDED DISCUSSION...
TROFFING PATTERN OVER THE ERN CONUS WILL DAMPEN OUT THRU THE MIDDLE
OF NEXT WEEK AS THE H30-H20 JET SHIFTS FROM A SLIGHT DIGGING TO A
FULL LIFTING ORIENTATION. ATLC RIDGE AXIS WILL RESPOND BY DRIFTING
BACK N INTO CENTRAL FL. THE RESULT WILL BE A WEAKENING STEERING FLOW
THAT WILL BACK TO THE S/SE...PROMOTING THE FORMATION OF THE EAST
COAST SEA BREEZE. INCREASING LOW/MID LVL SUPPRESSION AND WEAKENING
STEERING FLOW WILL DECREASE PRECIP COVERAGE BACK TO SCT COVERAGE.

NO SIG CHANGE IN AIRMASS...MAX TEMPS WITHIN A FEW DEGS OF CLIMO AVG
(L90S) AREAWIDE. DVLPG ONSHORE FLOW WILL KEEP MIN TEMPS ALONG THE
COAST BTWN 3-5F ABV AVG (M/U70S)...INTERIOR MIN TEMPS NEAR AVG
(L/M70S).

&&

.AVIATION...CONVECTIVE ACTIVITY AFFECTING NRN TERMINALS SHOULD
TRANSITION SOUTH THIS EVENING FROM KMLB-KVRB FROM 20Z-23Z AND
KFPR-KSUA FROM 21Z-24Z. MVFR CIGS WITH LCL IFR VSBYS WILL ACCOMPANY
TSRA THIS AFTN/EVENING. SCT/NMRS TSRA WILL AFFECT E CENTRAL FL
TERMINALS AGAIN ON SATURDAY...MAINLY AFT 18Z.

&&

.MARINE...
INCREASING SSW/SW WINDS OVER THE WEEKEND INTO MONDAY AND
THUNDERSTORMS MOVING FROM THE MAINLAND TO THE NEAR SHORE WATERS AND
OFFSHORE EACH DAY WILL KEEP THE WEATHER UNSETTLED FOR SMALL CRAFT
INTO EARLY NEXT WEEK. SSW WINDS WILL INCREASE TO 15-20 KNOTS
OFFSHORE THIS WEEKEND WITH SEAS TO 4-5 FT...LOWER NEAR THE IMMEDIATE
COAST. STORM COVERAGE MAY REMAIN HIGH INTO MONDAY BEFORE
TRANSITIONING TO SE FLOW BY WED/THU OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  91  75  90 /  30  60  50  60
MCO  74  92  74  91 /  20  60  50  60
MLB  75  91  77  89 /  30  50  40  60
VRB  75  91  76  89 /  30  50  40  60
LEE  76  92  76  91 /  20  60  50  60
SFB  76  92  76  92 /  20  60  50  60
ORL  76  92  76  92 /  20  60  50  60
FPR  75  91  75  90 /  30  40  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT-LONG TERM/AVIATION...VOLKMER
RADAR/IMPACT WX UPDATES....SEDLOCK
Hazardous weather outlook, Jun 28, 5:22 AM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
522 AM EDT FRI JUN 28 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-282000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
522 AM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
AMPLE MOISTURE...SURFACE BOUNDARIES AND FAVORABLE STEERING WINDS THROUGH
THE ATMOSPHERE WILL LEAD TO SCATTERED LIGHTNING STORMS FROM MIDDAY
TO EARLY AFTERNOON WITH INCREASING STORM COVERAGE EXPECTED THROUGH
MID AFTERNOON INTO THIS EVENING. BOUNDARY COLLISIONS MAY GENERATE
A FEW STRONGER STORMS. THE MAIN THREATS FROM THIS ACTIVITY WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS UP TO 40 TO
50 MPH AND SMALL HAIL.

.FLOOD IMPACT...
LOCALLY HEAVY RAINFALL UP TO 2 INCHES IN AN HOUR OR LESS WILL BE
POSSIBLE WITH STRONGER STORMS. THIS MAY CAUSE MINOR FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.

.MARINE THUNDERSTORM GUST IMPACT...
STORMS INTO THE AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE WIND
GUSTS IN EXCESS OF 35 KNOTS...ESPECIALLY ACROSS INLAND LAKES AND
WATERWAYS. INCREASING WESTERLY COMPONENT WINDS WILL PUSH DEVELOPED
STORMS EASTWARD AND OVER THE INTRACOASTAL WATERS OF VOLUSIA AND
BREVARD COUNTIES AND EVENTUALLY OFFSHORE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SOUTHWEST FLOW WILL PERSIST THROUGH THE WEEKEND. THIS WILL LEAD
TO A RELATIVELY HIGHER COVERAGE OF AFTERNOON STORMS ALONG WITH A
LINGERING POTENTIAL FOR OFFSHORE MOVING STORMS ALONG THE COAST. A
FEW STRONGER STORMS WILL BE POSSIBLE EACH AFTERNOON WITH THE PRIMARY
THREATS BEING FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

PENDERGRAST

In the hours before

Special weather statement, Jun 28, 2:49 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
249 PM EDT FRI JUN 28 2013

FLZ045-053-281930-
ORANGE-OSCEOLA-
249 PM EDT FRI JUN 28 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHWESTERN ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...

* UNTIL 330 PM EDT.

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER CELEBRATION...
MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE AUSTIN TINDALL PARK...CAMPBELL...KISSIMMEE AIRPORT AND LAKE
NONA.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR
CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2846 8127 2828 8110 2821 8153 2826 8156
      2826 8161 2837 8165
TIME...MOT...LOC 1849Z 251DEG 20KT 2830 8152

SEDLOCK
Special weather statement, Jun 28, 3:41 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
341 PM EDT FRI JUN 28 2013

FLZ045-046-141-147-282030-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
341 PM EDT FRI JUN 28 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER NORTHERN BREVARD COUNTY...EASTERN ORANGE COUNTY...SOUTHEASTERN
SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA COUNTY...

* UNTIL 430 PM EDT.

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 7 MILES EAST OF
GENEVA...MOVING NORTHEAST AT 15 MPH. ANOTHER STRONG CELL WAS JUST TO
THE EAST OF BITHLO IN NORTHEAST ORANGE COUNTY.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MAYTOWN.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR
CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2859 8073 2860 8074 2860 8076 2862 8079
      2861 8080 2858 8079 2857 8080 2849 8106
      2876 8114 2891 8081 2862 8060
TIME...MOT...LOC 1940Z 244DEG 13KT 2872 8100

SEDLOCK
Special weather statement, Jun 28, 4:19 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
419 PM EDT FRI JUN 28 2013

FLZ045-053-144-282100-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
419 PM EDT FRI JUN 28 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHERN LAKE COUNTY...SOUTHWESTERN ORANGE COUNTY...NORTHWESTERN
OSCEOLA COUNTY...

* UNTIL 500 PM EDT.

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER FOUR CORNERS...
MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE BAY HILL...DOCTOR PHILLIPS...SEA WORLD AND WET N WILD WATER
PARK.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR
CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2854 8149 2835 8135 2831 8166 2834 8167
      2835 8175 2841 8178
TIME...MOT...LOC 2019Z 259DEG 13KT 2836 8164

SEDLOCK
Special weather statement, Jun 28, 4:20 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
420 PM EDT FRI JUN 28 2013

FLZ047-053-054-282100-
INDIAN RIVER-OSCEOLA-SOUTHERN BREVARD COUNTY-
420 PM EDT FRI JUN 28 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHERN BREVARD COUNTY...NORTHWESTERN INDIAN RIVER COUNTY...
EASTERN OSCEOLA COUNTY...

* UNTIL 500 PM EDT.

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 11 MILES SOUTHWEST OF
PALM BAY...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MICCO.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR
CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2782 8044 2784 8045 2787 8048 2786 8049
      2783 8046 2782 8046 2777 8090 2795 8094
      2804 8057 2798 8054 2802 8054 2803 8056
      2805 8054 2782 8042
TIME...MOT...LOC 2020Z 260DEG 17KT 2788 8077

SEDLOCK
Local storm report, Jun 28, 4:25 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
425 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     2 S SCOTTSMOOR          28.74N 80.88W
06/28/2013  M46.00 MPH       BREVARD            FL   OTHER FEDERAL

            GUST FROM USAF WIND TOWER 819 AT 54 FT.

0405 PM     TSTM WND GST     1 S SHILOH              28.77N 80.80W
06/28/2013  M44.00 MPH       BREVARD            FL   OTHER FEDERAL

            GUST FROM USAF TOWER 421 AT 54 FT.

0410 PM     TSTM WND GST     2 W KENNEDY SPACE CENTE 28.52N 80.72W
06/28/2013  M46.00 MPH       BREVARD            FL   OTHER FEDERAL

            USAF TOWER 714 AT 54 FT.

&&

PG

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:49 PM EDTSpecial Weather StatementMLBOrange41 min
Jun 28, 3:30 PM EDTSevere Thunderstorm WarningMLBOsceola60 min
Jun 28, 3:41 PM EDTSpecial Weather StatementMLBSeminole49 min
Jun 28, 3:51 PM EDTSpecial Marine WarningMLB114 min
Jun 28, 4:13 PM EDTSpecial Marine WarningMLB92 min
Jun 28, 4:19 PM EDTSpecial Weather StatementMLBOrange41 min
Jun 28, 4:20 PM EDTSpecial Weather StatementMLBIndian River40 min
Jun 28, 4:27 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola63 min
Jun 28, 4:50 PM EDTSpecial Weather StatementMLBIndian River, Okeechobee55 min
Jun 28, 5:53 PM EDTSpecial Marine WarningMLB112 min
Jun 28, 7:14 PM EDTSpecial Weather StatementMLBMartin46 min
Jun 28, 7:41 PM EDTSpecial Marine WarningMLB64 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.